Aa
A
A
Close
Avatar_universal
Selexa side effects
My question is recently my mother was switched over from Zoloft to Selexa. In this last week, she has become completely confused on what day of the week it is, where she is, what month it is etc. She is also reciting the alphabet, counting numbers, reciting colors all just out of nowhere. In the middle of a conversation, she just starts saying different holidays, like July 4th, Memorial Day, Christmas, etc. Could the switch to this Selexa from Zoloft do this to her?

Thanks
Tricia
Cancel
3 Answers
Page 1 of 1
Avatar_universal
It shouldn't make this big of a difference as both Zoloft and Celexa are SSRI medications.  I am wondering, though, if the dosage is too high - by the way, your mother wouldn't be taking the Celexa as well as the remaining Zoloft simultaneously? Of course, every "body" is different and each person reacts differently to the medication.  The examples you have listed are common to people with dementia - you really should contact your mother's physician.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
755465_tn?1245343607
What jdtm didn't mention or even -know- about was the fact that Celexa is a COMPLETELY DIFFERENT DRUG than Zoloft. Before giving out answers you aren't sure about jdtm, you should do your homework, otherwise people will trust your advice when they weren't given a correct answer.

Tricia, Celexa is a SSRI medication that has a chemical structure unlike other medications that are used to treat the same kind of depression/mood disorders. It is different than almost all other SSRI medications on the market, and because of it's unique-ness, it also has different side effects than other SSRI medications, and is also both one of the medications that is chosen for use after trying all other sorts of meds, -and- because it has side-effects that are more serious than other SSRI medications.

Your mom seems to be exhibiting a classic SERIOUS side effect from Celexa: confusion. It's rare, but very serious, and she should, if she hasn't already, stop taking it immediately. I am aware, however, that this is a very old topic, so I'm assuming the problem has been sorted out.

Good luck ^_^
Comment
Cancel
755465_tn?1245343607
Comment
Comment
Submit Comment
Avatar_universal
unbrageousdeity  said...."Before giving out answers you aren't sure about jdtm, you should do your homework, otherwise people will trust your advice when they weren't given a correct answer"  

Funny you should say that as you just did exactly the same thing!
You should NEVER stop any anti depressant without consulting your physician
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Selexa side effects
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Stress Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top General Health Answerers
363281_tn?1353103243
Blank
SassyLassie
Nelson, New Zealand
1530171_tn?1448133193
Blank
TheLightSeeker
London, ON
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
Gemfly
1622896_tn?1448199822
Blank
bobdylan1958
Somewhere ?, United Kingdom